MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Model Number US35130510
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 pta dilatation catheter was received for evaluation.During visual evaluation, the sample appeared to have residue on the catheter shaft.No kinks noted to the catheter shaft, no anomalies to the luers and y-body.During functional evaluation, an in-house presto inflation device was used to inflate the balloon.No water was noted leaking from the catheter but the balloon did not inflate.The balloon was cut and no anomalies were noted to the portholes.The balloon was further examined by removing the strain relief cover and cracks were noted within the plastic proximal to the y-body.Under microscopic evaluation, cracks were noted distal to the y-body.No other functional testing was performed.Therefore the investigation is unconfirmed for the reported leak on catheter as no water leak was noted from the catheter during functional testing.Therefore, the investigation is confirmed for the identified material split, cut or torn as cracks were noted distal to the y-body during microscopic evaluation.A definitive root cause for the alleged leak on catheter and identified material split, cut or torn could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked from the catheter.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12580771
Report Number2020394-2021-01832
Device Sequence Number3289314
Product Code PNO
UDI-Device Identifier00801741116773
UDI-Public(01)00801741116773
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130510
Device Catalogue NumberUS35130510
Device Lot NumberGFEV1274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1